Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 176, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2008, 9:51 PM EDT for Coweta County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2008, 9:51 PM EDT (01:51 UTC)
- Expired
- Apr 11, 2008, 10:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 120151
SVRFFC
GAC077-120215-
/O.NEW.KFFC.SV.W.0176.080412T0151Z-080412T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COWETA COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 1015 PM EDT
* AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED 10 MILES WEST OF GRANTVILLE...MOVING EAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWNAN...EAST NEWNAN...MADRAS...THOMAS CROSSROADS AND CANONGATE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3326 8494 3327 8493 3328 8496 3339 8499
3349 8465 3322 8455 3323 8466 3322 8469
3323 8470 3322 8472 3322 8493
TIME...MOT...LOC 0151Z 261DEG 42KT 3328 8494
$$1 follow-up statement
000
WWUS52 KFFC 120210
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT FRI APR 11 2008
GAC077-120215-
/O.CON.KFFC.SV.W.0176.000000T0000Z-080412T0215Z/
COWETA GA-
1010 PM EDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR EASTERN COWETA COUNTY...
AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
SHARPSBURG...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMAS
CROSSROADS...TURIN...CANONGATE AND HARALSON.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3330 8485 3340 8480 3346 8465 3322 8455
3323 8466 3322 8468 3323 8469 3322 8472
3322 8487
TIME...MOT...LOC 0210Z 257DEG 44KT 3334 8468
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:20 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 11, 6:20 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT FRI APR 11 2008 .SHORT TERM /TODAY THROUGH MONDAY/... A STRONG SOUTHERLY FLOW WILL CONTINUE AHEAD OF THE APPROACHING COLD FRONT...THAT HAS BEEN PRODUCING STRONG STORMS ALREADY TO OUR WEST. THE FRONT IS EXPECTED TO ENTER THE STATE AFTER 00Z AND PROGRESS INTO SOUTHEASTERN SECTIONS SATURDAY AFTERNOON. DRY CONDITIONS SHOULD PREVAIL SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT DURING THE OVERNIGHT HOURS A SECONDARY FRONT WILL USHER IN A MUCH COLDER AIRMASS AND A CHANCE OF MORE SHOWERS TO SECTIONS SUNDAY NIGHT INTO MONDAY. .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... CLOUDINESS WILL PERSIST INTO MONDAY NIGHT...BUT HIGH PRESSURE WILL MOVE IN TUESDAY AND REMAIN DOMINATE THROUGH THURSDAY. && .AVIATION... COLD FRONT PUSHING INTO NORTHWEST ALABAMA LATE THIS AFTERNOON ...AS ASSOCIATED SHOWERS AND TSTORMS SPREAD INTO NORTH AND WEST GEORGIA. FRONT SHOULD BE PUSHING THROUGH ATL METRO TAF SITE BETWEEN 06 TO 09Z TIME FRAME...NEARING A CSG TO AHN LINE BY 12Z SATURDAY. EXPECT CIGS TO GRADUALLY LOWER INTO THE MVFR RANGE DURING THE EVENING AS SHOWERS/TSTORMS SPREAD ACROSS THE AREA...THEN IFR TO MVFR RANGE AFTER MIDNIGHT. SHOWERS/TSTORMS SHOULD BE NEARING ATL METRO TAF SITES BY TAF RELEASE TIME AND PLAN TO GO WITH PREVAILING SHOWERS WITH TEMPO THUNDER THROUGH ABOUT 03Z...THEN HOLD ON TO VICINITY THUNDER UNTIL AROUND 06Z WITH VICINITY SHOWERS UNTIL AROUND 09Z. WILL FOLLOW SIMILAR TREND FOR EAST AND CENTRAL TAF SITES...VARYING BY A COUPLE OF HOURS OR SO. LOOK FOR GRADUAL IMPROVEMENT SATURDAY MORNING WITH CIGS BACK INTO THE MVFR TO LOW VFR RANGE BY NOON. EXPECT BREEZY SOUTHWEST WINDS TO CONTINUE THROUGH THE EVENING...THEN BECOMING MORE WEST TO NORTHWEST LATE TONIGHT INTO SATURDAY AS FRONT PUSHES THROUGH. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 62 69 39 62 / 30 60 20 10 20 ATLANTA 79 58 66 43 59 / 70 70 20 10 20 BLAIRSVILLE 75 56 68 37 54 / 80 60 20 10 20 CARTERSVILLE 80 54 66 38 57 / 80 70 20 10 20 COLUMBUS 83 64 71 43 64 / 30 60 30 10 20 GAINESVILLE 78 59 65 42 59 / 70 60 20 10 20 MACON 83 63 72 44 68 / 20 60 30 10 20 ROME 80 58 70 41 59 / 80 70 20 10 20 PEACHTREE CITY 80 59 67 39 58 / 60 60 20 10 10 VIDALIA 85 61 73 47 67 / 10 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 37
In the hours before
Special weather statement, Apr 11, 7:56 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 756 PM EDT FRI APR 11 2008 GAZ030-041-120030- 756 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON AND POLK COUNTIES UNTIL 830 PM EDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF TALLAPOOSA...MOVING EAST AT 38 MPH. RAINFALL AMOUNTS BETWEEN A HALF AND 1 INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS HARALSON AND POLK COUNTIES...INCLUDING THE CITIES OF TALLAPOOSA...BUDAPEST...FELTON AND BUCHANAN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 11, 7:57 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT FRI APR 11 2008 GAZ023-120045- 757 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN HALL COUNTY UNTIL 845 PM EDT... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MURRAYVILLE...MOVING EAST AT 40 MPH. WIND GUSTS OF 40 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS HALL COUNTY THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE MURRAYVILLE...WESTSIDE...GAINESVILLE... GAINESVILLE MILLS...CLERMONT...LULA AND GILLSVILLE.
Local storm report, Apr 11, 8:20 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL BALL GROUND 34.34N 84.38W
04/11/2008 E0.25 INCH CHEROKEE GA EMERGENCY MNGR
0800 PM TSTM WND DMG 5 E BALL GROUND 34.34N 84.29W
04/11/2008 CHEROKEE GA EMERGENCY MNGR
NUMEROUS TREES DOWNED NEAR THE CHEROKEE/DAWSON COUNTY
LINE...MOBILE HOME DESTROYED BY DOWNED TREES.
&&
SNELSONSpecial weather statement, Apr 11, 8:26 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 826 PM EDT FRI APR 11 2008 GAZ041-042-120100- 826 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CARROLL AND HARALSON COUNTIES UNTIL 900 PM EDT... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOWDEN JUNCTION...MOVING EAST AT 37 MPH. RAINFALL AMOUNTS BETWEEN A HALF AND 1 INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS CARROLL AND HARALSON COUNTIES...INCLUDING THE CITIES OF JOHN TANNER STATE PARK...BOWDEN JUNCTION...WACO...MOUNT ZION...BREMEN...TEMPLE AND VILLA RICA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 11, 9:01 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 901 PM EDT FRI APR 11 2008 GAZ042-052-120130- 901 PM EDT FRI APR 11 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HEARD AND CARROLL COUNTIES UNTIL 930 PM EDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EPHESUS...MOVING EAST AT 38 MPH. RAINFALL AMOUNTS BETWEEN A HALF TO 1 INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS HEARD AND CARROLL COUNTIES...INCLUDING THE CITIES OF FROLONA...EPHESUS...TYUS...SIMPSON...FRANKLIN...CENTRALHATCHEE... ROOPVILLE...CARROLLTON AND LOWELL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Apr 11, 9:30 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG MURRAYVILLE 34.42N 83.91W
04/11/2008 HALL GA EMERGENCY MNGR
FEW TREES AND POWER LINES DOWN.
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 51 min |
| Apr 11, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Apr 11, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 41 min |
| Apr 11, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 52 min |
| Apr 12, 2:35 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 29 min |
| Apr 12, 3:53 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.